Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 46, NWS Eureka, CA

May 2, 2018

NWS Eureka, CA issued this small craft advisory at May 2, 2018, 9:13 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 2, 2018, 9:13 AM PDT (16:13 UTC)
Expired
May 2, 2018, 8:39 PM PDT
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

033 
WHUS76 KEKA 021613
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
913 AM PDT Wed May 2 2018

PZZ450-455-470-030015-
/O.EXP.KEKA.SE.W.0008.000000T0000Z-180502T1600Z/
/O.NEW.KEKA.SC.Y.0046.180502T1613Z-180503T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
913 AM PDT Wed May 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 10 PM PDT this evening. 

* WINDS...N 15 to 25 kt early morning and decreasing through the 
day.

* SEAS...Steep seas 10 to 14 ft at 9 seconds and decreasing 
  through the day. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-030015-
/O.EXP.KEKA.SE.W.0008.000000T0000Z-180502T1600Z/
/O.NEW.KEKA.SC.Y.0046.180502T1613Z-180503T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
913 AM PDT Wed May 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 AM PDT Thursday. 

* WINDS...N 20 to 30 kt early morning and decreasing through the 
day.

* SEAS...Steep seas 10 to 14 ft at 9 seconds and decreasing 
  through the day. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
733 
WHUS76 KEKA 022111
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
211 PM PDT Wed May 2 2018

PZZ450-455-470-030500-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-180503T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
211 PM PDT Wed May 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...N 15 to 25 kt early morning and decreasing through the 
  day.

* SEAS...Steep seas 10 to 14 ft at 9 seconds and decreasing 
  through the day. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-030515-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-180503T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
211 PM PDT Wed May 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS...N 20 to 30 kt early morning and decreasing through the 
  day.

* SEAS...Steep seas 10 to 14 ft at 9 seconds and decreasing 
  through the day. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
231 
WHUS76 KEKA 030339
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
839 PM PDT Wed May 2 2018

PZZ475-031000-
/O.CAN.KEKA.SC.Y.0046.000000T0000Z-180503T1000Z/
/O.NEW.KEKA.SC.Y.0047.180503T0400Z-180503T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
839 PM PDT Wed May 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 AM PDT Thursday. 

* WINDS...NW around 10 to 15 kt tonight. 

* SEAS...6 to 8 ft at 8 seconds and subsiding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-455-470-030445-
/O.CAN.KEKA.SC.Y.0046.000000T0000Z-180503T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
839 PM PDT Wed May 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 2, 3:57 AM PDT, 5 hours 16 minutes earlier.

Area forecast discussion, May 2, 3:57 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
357 AM PDT Wed May 2 2018

.SYNOPSIS...Temperatures over much of interior northwest
California will reside in the 70s to low 80s during the next 7
days, while temperatures in the upper 50s to low 60s are expected
along the coast due to the influence of a marine airmass.
Otherwise, dry weather is probable through the forecast period,
with the exception of possible shower development over the
interior during portions of Saturday and Sunday.

&&

.DISCUSSION...An amplified upper ridge was gradually shifting east
toward the west coast early Wednesday morning. Short term model
guidance brings this feature across the region Wednesday night
into Thursday. As that occurs, temperatures will warm aloft and an
inversion will form above the surface. The marine boundary layer
will deepen and moisten as that happens and aid in the development
of widespread stratus over the coastal waters that will spread
inland across portions of Del Norte, Humboldt, and Mendocino
Counties. Coastal temperatures during Thursday afternoon will
subsequently reside in the upper 50s to low 60s, while inland
valleys experience highs in the 70s.

Otherwise, dry weather is expected across the area through Friday.
Shower probabilities increase slightly over Trinity County
Saturday afternoon into Sunday as an upper wave approaches/passes
from the west. A more substantial upper trough may impact the
region Tuesday resulting in a better chance of more widely
spread, albeit light, rain chances.

&&

.AVIATION...MVFR stratus continues to plague ACV early this
morning, and this is expected to continue through mid to late
morning. Clouds are expected to dissipate late morning through the
remainder of the afternoon hours, resulting in VFR conditions at
ACV and at all other major terminals. A few low clouds may linger
into the afternoon across some interior hills and coastal valleys,
possibly affecting smaller airports like Kneeland and
Fortuna/Rohnerville at times. Winds are not expected to be nearly
as windy at coastal terminals as they have been the past couple of
days as well. MVFR to IFR stratus is likely to return to all
coastal terminals overnight tonight. /BRC

&&

.MARINE...While strong north winds are slowly weakening early
this morning, local buoys indicate that seas remain very large and
steep as of 3 AM...generally ranging between 10 and 15 feet at a
steep 9 seconds. As such, Hazardous Seas Warnings will remain
valid across all waters through at least 9 AM. Winds and seas are
expected to gradually improve through the day and into tomorrow,
and this trend will continue through the end of the week. North
winds ranging from just 5 to 15 kt will be the norm for the
remainder of the week, and with only a small lingering northwest
swell expected to move through the waters, seas are expected to
fall below 5 feet by tomorrow and remain there through at least
Sunday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning
     until 9 AM PDT this morning for PZZ450- 455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 2, 3:13 AM PDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Eureka CA
313 AM PDT Wed May 2 2018

CAZ101>106-108>113-031015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
313 AM PDT Wed May 2 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-031015-
Northern Trinity-
313 AM PDT Wed May 2 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A slight chance of thunderstorms exists Saturday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.